Alert archive / South Dakota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 104, NWS Sioux Falls, SD

May 30, 2011Brookings County, Lake County, Moody County, South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at May 30, 2011, 8:46 PM CDT for Brookings County, Lake County, Moody County, South Dakota. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2011, 8:46 PM CDT (01:46 UTC)
Expired
May 30, 2011, 9:30 PM CDT
In force
44 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Brookings County, SD, Lake County, SD, Moody County, SD

The radar

The Sioux Falls radar (KFSD), 78 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 9:10 PM CDTTSTM WND GST 602 Sw Brookings, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 2:08 PM CDTTornado WatchSPC7 hr
May 30, 8:43 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 1.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2011-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1125 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2011-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1125 J/kg
Mixed-layer CIN
-258 J/kg
Mixed-layer LCL
775 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

273 
WUUS53 KFSD 310146
SVRFSD
SDC011-079-101-310230-
/O.NEW.KFSD.SV.W.0104.110531T0146Z-110531T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
846 PM CDT MON MAY 30 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BROOKINGS COUNTY IN EAST CENTRAL SOUTH DAKOTA...
  NORTHEASTERN LAKE COUNTY IN EAST CENTRAL SOUTH DAKOTA...
  NORTHWESTERN MOODY COUNTY IN EAST CENTRAL SOUTH DAKOTA...

* UNTIL 930 PM CDT

* AT 847 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE
  WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR NUNDA...OR
  8 MILES NORTHEAST OF MADISON...AND MOVING NORTHEAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VOLGA AROUND 900 PM CDT...
  AURORA...BROOKINGS AND BRUCE AROUND 905 PM CDT...
  ELKTON AROUND 910 PM CDT...
  WHITE AROUND 915 PM CDT...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
BUSHNELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING
FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND SOUTHEASTERN SOUTH
DAKOTA.

LAT...LON 4421 9646 4394 9694 4427 9713 4454 9692
      4455 9646
TIME...MOT...LOC 0147Z 224DEG 48KT 4412 9697
WIND...HAIL 70MPH <1.00IN

$$

WEISSER
3 follow-up statements
148 
WWUS53 KFSD 310155
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
855 PM CDT MON MAY 30 2011

SDC011-079-101-310230-
/O.CON.KFSD.SV.W.0104.000000T0000Z-110531T0230Z/
MOODY SD-LAKE SD-BROOKINGS SD-
855 PM CDT MON MAY 30 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BROOKINGS...
NORTHEASTERN LAKE AND NORTHWESTERN MOODY COUNTIES UNTIL 930 PM CDT...

AT 855 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 6 MILES NORTHEAST OF
NUNDA...OR 10 MILES SOUTHWEST OF BROOKINGS...MOVING NORTHEAST AT 60
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  VOLGA AROUND 900 PM CDT...
  BROOKINGS...AURORA AND BRUCE AROUND 905 PM CDT...
  ELKTON AROUND 910 PM CDT...
  WHITE AROUND 915 PM CDT...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
BUSHNELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4421 9646 4394 9694 4427 9713 4454 9692
      4455 9646
TIME...MOT...LOC 0155Z 222DEG 51KT 4422 9689
WIND...HAIL 70MPH <1.00IN

$$

WEISSER
913 
WWUS53 KFSD 310220
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
920 PM CDT MON MAY 30 2011

SDC011-079-101-310230-
/O.CON.KFSD.SV.W.0104.000000T0000Z-110531T0230Z/
MOODY SD-LAKE SD-BROOKINGS SD-
920 PM CDT MON MAY 30 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BROOKINGS...
NORTHEASTERN LAKE AND NORTHWESTERN MOODY COUNTIES UNTIL 930 PM CDT...

AT 919 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR WHITE...OR 13 MILES NORTHEAST
OF BROOKINGS...MOVING NORTHEAST AT 60 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
BROOKINGS...NORTHEASTERN LAKE AND NORTHWESTERN MOODY COUNTIES.

AT 910 PM CDT...A STORM SPOTTER REPORTED A 60 MPH WIND GUST IN 
BROOKINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4421 9646 4394 9694 4427 9713 4454 9692
      4455 9646
TIME...MOT...LOC 0219Z 222DEG 51KT 4447 9657
WIND...HAIL 60MPH <1.00IN

$$

WEISSER
699 
WWUS53 KFSD 310232
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
932 PM CDT MON MAY 30 2011

SDC011-079-101-310242-
/O.EXP.KFSD.SV.W.0104.000000T0000Z-110531T0230Z/
MOODY SD-LAKE SD-BROOKINGS SD-
932 PM CDT MON MAY 30 2011

...THE SEVERE THUNDERSTORM WARNING FOR BROOKINGS...NORTHEASTERN LAKE
AND NORTHWESTERN MOODY COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY...HOWEVER GUSTY WINDS TO AROUND 50 MPH ARE STILL POSSIBLE 
WITH THIS THUNDERSTORM.

LAT...LON 4421 9646 4394 9694 4427 9713 4454 9692
      4455 9646
TIME...MOT...LOC 0220Z 222DEG 51KT 4448 9655

$$

WEISSER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:37 PM CDT, 5 hours 9 minutes earlier.

Area forecast discussion, May 30, 3:37 PM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
337 PM CDT MON MAY 30 2011

.DISCUSSION...
AS OF 20Z...A COUPLE OF BOUNDARIES HAVE BECOME QUITE EVIDENT THROUGH
THE WESTERN AREA...ONE THE MAIN COLD FRONT WHICH HAS DISSIPATING
EDGE OF MORE EXTENSIVE STRATUS FIELD...AND A SECONDARY PRE FRONTAL
BOUNDARY WITH A MUCH BETTER DEFINED CUMULUS FIELD FROM EAST OF HURON
TO MITCHELL TO WEST OF O'NEILL NEBRASKA. ARRAY OF 18Z RAOBS INDICATE
A FORMIDIBLE BUT WEAKENED CAP...BUT OF MORE IMPORTANCE IS THE 4-6C
COOLING IN THE 750-600 HPA LAYER BETWEEN 12Z AND 18Z RAOB AT KLBF...
MAKING IT REALLY ONLY A MATTER OF TIME NOW BEFORE DEVELOPMENT.
EXPECT THAT DEVELOPMENT WILL OCCUR IN A ZIPPER LIKE FASHION FROM
SOUTH TO NORTH ALONG AND JUST BEHIND THE BOUNDARY. GIVEN THE
STRENGTH OF THE WIND FIELD IN THE NLG PROFILER...AND EVEN THE
SHORT RANGE MODELS...WHICH INDICATE 30 KTS OF 0-1KM SHEAR...AND
EVEN 60-80 KTS OF 0-6KM SHEAR...WHICH ONLY INCREASES A BIT MORE
AS LOW LEVEL JET INCREASES THIS EVENING. PLENTY OF INSTABILITY IN
PLACE WITH ELEVATED MIXED LAYER...AND WEALTH OF UPPER 60S DEWPOINTS
BELOW THE INVERSION. INTITIAL DEVELOPMENT IS LIKELY TO BE QUITE
DISCRETE AND WILL CONTAIN THE HIGHEST LIKELIHOOD OF LARGEST HAIL AND
TORNADIC THREAT...MAINLY IN AREAS TO THE WEST OF I29 THROUGH THIS
EVENING. WITH MOST OF SHEAR VECTOR ALONG THE FRONTAL ORIENTATION DUE
TO DEEPER UNIDIRECTIONAL NATURE...EXPECT STORMS WILL TRANSITION
FAIRLY QUICKLY TO LINEAR MODES...FEATURING BOWING SEGMENTS. UPSCALE
GROWTH WOULD SUGGEST A HIGHER END DAMAGING WIND THREAT...MOST LIKELY
NORTH OF A VERMILLION TO ROCK RAPIDS TO WINDOM LINE. SQUALL LINE
WILL NEED TO BE MONITORED FOR SHORT TERM TORNADIC CIRCULATIONS ALONG
APEX OF BOWS...WITH THE EXTREME NATURE OF THE 0-1 KM SHEAR.

WILL LEAVE THE WIND ADVISORY GOING THROUGH 00Z...BIT MOST AREAS ARE
FAIRLY MARGINAL AT THIS POINT. /CHAPMAN

BECAUSE OF THE EXISTING WIND ADVISORY AND THE ONGOING TORNADO
WATCH...WILL NOT ISSUE A WIND ADVISORY FOR TUESDAY...BUT AFTER
THINGS WIND DOWN TONIGHT WILL NEED TO ISSUE ONE FOR INTERSTATE 90
NORTH. EXPECTING WEST WINDS OF 25 TO 35 MPH WITH A FEW GUSTS TO 45
MPH POSSIBLE. TEMPERATURES WILL BE ABOUT 15 DEGREES COOLER ON
TUESDAY WITH DEW POINTS ABOUT 20 TO 25 DEGREES LOWER. EXPECT HIGHS
IN THE 70S WITH DEW POINTS IN THE 40S DURING THE AFTERNOON.
OTHERWISE CLEAR AND DRY.

TUESDAY NIGHT WILL SEE WINDS DROP OFF PRETTY QUICKLY SOUTH OF
HIGHWAY 14 AND SET UP A COOL AND DRY NIGHT. SHOOTING FOR LOWS IN THE
40S TO LOWER 50S AS WINDS BECOME CALM.

WEDNESDAY WILL SEE A GRADUAL RECOVERY FROM A COOL START AS WINDS
INCREASE FROM THE EAST AND SOUTHEAST. DEW POINTS WILL ALSO COME BACK
UP INTO THE 50S. BY LATE AFTERNOON A MUCH STRONGER SURGE OF MOISTURE
AND INSTABILITY WILL WORK NORTH AND WILL CONTINUE A SMALL CHANCE FOR
THUNDERSTORMS IN THE FAR SOUTH LATE IN THE AFTERNOON. HIGHS MAINLY
IN THE 70S WITH A FEW SITES AROUND 80 NEAR THE MISSOURI RIVER.

INCREASED POPS WEDNESDAY NIGHT WITH STRONG MOISTURE RETURN AND
DECENT INSTABILITY. UPPER LEVEL WAVE NOTHING TO WRITE HOME ABOUT SO
WILL KEEP MID RANGE PROBABILITIES.

THURSDAY WILL BE WARM...HUMID AND BREEZY...LIKELY SIMILAR TO TODAY
WITH JUST A LITTLE LESS ON THE WINDS. HIGHS MAINLY IN THE 80S.

IN THE LATTER PERIODS(FRI/MON)...MODELS ARE A LITTLE MORE BOISTEROUS
WITH THE UPPER LEVEL RIDGE IN THE EXTENDED THIS TIME AROUND...BUT
STILL SHOWING SOME FAIRLY FAST WESTERLY FLOW JUST TO THE NORTH. FOR
NOW WILL AIM FOR MAINLY DRY BUT EXPECT A FEW CHANCES FOR
THUNDERSTORMS...JUST NOT EASY TO TIME AT THIS POINT. GENERALLY
LOOKING AT 80S FOR HIGHS AND 60S FOR LOWS WITH SATURDAY HAVING THE
BEST CHANCE TO HAVE HIGHS REMAIN IN THE 70S. /08

&&

.AVIATION...
STRONG INVERSION PREVAILING MID AFTERNOON...BUT ENOUGH HEATING THAT
BROKEN CEILINGS ALONG AND NORTH OF INTERSTATE 90 HAVE RISEN TO VFR
LEVELS. SOUTHERLY WINDS ALSO QUITE STRONG ALONG AND EAST OF I29 WITH
GUSTS AT OR EXCEEDING 30 KNOTS...BUT GENERALLY STARTING TO DIMINISH
A BIT AT MID AFTERNOON.  LID WILL BEGIN TO WEAKEN AND EVENTUALLY
FAIL LATE AFTERNOON TOWARD SOUTH CENTRAL SD...LEADING TO FAIRLY
WIDESPREAD CONVECTIVE DEVELOPMENT LATE AFTERNOON ALONG THE ADVANCING
COLD FRONT. THESE STORMS WILL MOST CERTAINLY BECOME MORE WIDESPREAD
EAST OF THE JAMES VALLEY BY EARLY EVENING. THERE IS A STRONG
LIKELIHOOD OF SEVERE WEATHER WITHIN THE LINE OF STORMS... FEATURING
A HIGHER TORNADO THREAT TOWARD THE JAMES VALLEY VERY LATE AFTERNOON
AND EARLY EVENING...TRANSITIONING TO A HIGHER THREAT FOR DAMAGING
WINDS TOWARD INTERSTATE 29 AND EASTWARD. /CHAPMAN

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR
IAZ001>003-012>014-     020>022-031-032.

MN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MNZ071-072-080-081-
     089-090-097-098.

NE...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NEZ013-014.

SD...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR SDZ039-040-054>056-
     060>062-065>071.

&&
Hazardous weather outlook, May 30, 12:02 PM CDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1202 PM CDT MON MAY 30 2011

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-311200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1202 PM CDT MON MAY 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
BY VERY LATE AFTERNOON...SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP NEAR OR JUST WEST OF THE JAMES RIVER VALLEY. THESE STORMS
WILL BE INITIALLY DISCRETE...AND WILL BE CAPABLE OF LARGE HAIL TO
2 INCHES IN DIAMETER...DAMAGING WINDS...AND ISOLATED TORNADOES.
THE PRIMARY TORNADO THREAT WILL EXIST EASTWARD THROUGH EARLY
EVENING TOWARD THE INTERSTATE 29 CORRIDOR.

STORMS WILL GRADUALLY BECOME MORE NUMEROUS EARLY THIS EVENING...
TRANSITIONING TOWARD A MORE LINEAR STRUCTURE PUSHING TOWARD THE
INTERSTATE 29 CORRIDOR. THIS SHOULD DIMINISH THE TORNADO AND
LARGEST HAIL THREAT...WITH MORE CONCERN GRADUALLY TRANSITIONING
TOWARD DAMAGING WIND. THROUGH LATE EVENING HOURS...HAIL TO HALF
DOLLAR TO WALNUT SIZE...WIND GUSTS TO 70 MPH...AND ISOLATED
TORNADOES ARE EXPECTED TO BE THE PRIMARY THREATS.

BY LATE EVENING...IF STORMS CAN GROW UPSCALE FROM SMALLER BOWS TO
A LARGER SCALE BOWING STRUCTURE...AN AREA OF DAMAGING WINDS IN
EXCESS OF 80 MPH WILL BE POSSIBLE NORTH OF A LINE FROM VERMILLION
TO ROCK RAPIDS TO MARSHALL MINNESOTA...WITH A CONTINUED WIND
THREAT AFTER MIDNIGHT TOWARD WINDOM AND THE IOWA GREAT LAKES.
HAIL UP TO QUARTER SIZE...ALONG WITH PERHAPS A BRIEF TORNADO WILL
BE POSSIBLE ALONG THE BOWING SEGMENT FROM LATE EVENING THROUGH
EARLY IN THE OVERNIGHT.

FLOODING...
RECORD HIGH RELEASES ARE EXPECTED FROM THE MISSOURI RIVER
RESERVOIRS INTO MID SUMMER. HIGH WATER LEVELS WILL MAINLY IMPACT
CAMPING AND BOATING ACTIVITIES ALONG THE RIVER.

WIND AND FOG...
SOUTHERLY WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS TO OVER 40
MPH EAST OF THE JAMES RIVER FROM THE END OF THIS MORNING THROUGH
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE WEDNESDAY OR
WEDNESDAY EVENING OVER THE AREA AND CONTINUE MUCH OF WEDNESDAY
NIGHT. LARGE HAIL WILL BE POSSIBLE WITH A FEW OF THE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY AFTER 6 PM THROUGH THE JAMES
VALLEY...
AND AFTER 8 PM EAST OF THE INTERSTATE 29 CORRIDOR.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, May 30, 7:58 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
758 PM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     TORNADO          2 W BRIDGEWATER         43.55N 97.54W
05/30/2011                   MCCOOK             SD   TRAINED SPOTTER

&&

CJANSEN
Local storm report, May 30, 8:10 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
810 PM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     TSTM WND DMG     BRIDGEWATER             43.55N 97.50W
05/30/2011                   MCCOOK             SD   STORM CHASER

            TREES DOWN IN BRIDGEWATER.

&&

CJANSEN
Local storm report, May 30, 8:14 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
814 PM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     TSTM WND GST     3 S SALEM               43.68N 97.39W
05/30/2011  M73.00 MPH       MCCOOK             SD   EMERGENCY MNGR

0804 PM     HAIL             6 W SALEM               43.72N 97.51W
05/30/2011  M1.75 INCH       MCCOOK             SD   TRAINED SPOTTER

&&

CJANSEN
Local storm report, May 30, 8:20 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
820 PM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     TORNADO          5 NE WINFRED            44.05N 97.29W
05/30/2011                   LAKE               SD   EMERGENCY MNGR

            REPORTED ON THE GROUND BY EMERGENCY MANAGER.

&&

CJANSEN
Local storm report, May 30, 8:23 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
823 PM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     TORNADO          1 S RAMONA              44.11N 97.21W
05/30/2011                   LAKE               SD   EMERGENCY MNGR

&&

CJANSEN
Local storm report, May 30, 8:46 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
846 PM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND GST     4 SE MADISON            43.98N 97.05W
05/30/2011  M65 MPH          LAKE               SD   TRAINED SPOTTER

&&

CJANSEN

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:05 PM CDTSevere Thunderstorm WarningFSDBon Homme, Charles Mix, Douglas, Hutchinson40 min
May 30, 7:21 PM CDTTornado WarningFSDDouglas, Hutchinson24 min
May 30, 7:29 PM CDTSevere Thunderstorm WarningFSDBon Homme, Charles Mix, Hutchinson46 min
May 30, 7:42 PM CDTTornado WarningFSDHanson, Hutchinson, McCook33 min
May 30, 8:05 PM CDTTornado WarningFSDLake, McCook, Minnehaha25 min
May 30, 8:09 PM CDTTornado WarningFSDBrookings, Kingsbury, Lake, Miner51 min
May 31, 3:48 AM CDTWind AdvisoryFSDAurora, Beadle, Brookings, Brule, Davison, Hanson and 8 more15 hr
May 31, 10:10 AM CDTRiver Flood WarningFSDUnion86 days
May 31, 10:41 AM CDTRiver Flood WarningFSDTurner24 hr
May 31, 10:41 AM CDTRiver Flood WarningFSDClay24 hr

Nearby

Severe Thunderstorm Warnings in South Dakota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.